MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 03/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 76-year-old female patient with non-small cell lung cancer (nsclc) began optune lua therapy on (b)(6) 2025.On (b)(6) 2026, the patient reported to novocure that she had temporarily discontinued optune lua therapy due to severe itching, which was described as intense enough to disrupt her sleep.The patient reported using a skin preparation product and taking up to 2000 mg per day of unspecified anti-itching medication.On (b)(6) 2026, the patient clarified that she had been prescribed oral hydroxyzine.The patient's prescribing physician was contacted for additional information and responded on (b)(6) 2026, stating that this event had not been treated in their office and that the patient continued optune lua therapy.The physician further indicated that the prescription for hydroxyzine was likely issued by another healthcare provider.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays placement to the skin inflammation/irritation, cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key24911724
Report Number3010457505-2026-00717
Device Sequence Number18413464
Product Code SDA
UDI-Device Identifier07290107983129
UDI-Public(01)07290107983129(11)211210
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN.; BUDESONIDE.; CARVEDILOL.; FORMOTEROL.; FUROSEMIDE.; IPRATROPIUM.; LIDOCAINE.; LOSARTAN.; METHOCARBAMOL.; ONDANSETRON.; POTASSIUM CHLORIDE.; PRILOCAINE.; SALBUTAMOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale